Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2014, 2:17 PM EDT for Surry County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 17, 2014, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Surry County, NC
The radar
The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS51 KRNK 171817
SVRRNK
NCC171-171900-
/O.NEW.KRNK.SV.W.0068.140617T1817Z-140617T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 300 PM EDT
* AT 216 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNTAIN
PARK...AND IS NEARLY STATIONARY. ANOTHER STORM WAS 2 MILES NORTH OF PINE RIDGE
AND IS ALSO EXPECTED TO BECOME SEVERE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FAIRVIEW...
DOBSON...
BOTTOM...
AND MOUNTAIN PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3630 8087 3633 8087 3640 8096 3642 8096
3656 8070 3656 8067 3653 8063 3633 8063
TIME...MOT...LOC 1816Z 331DEG 3KT 3639 8086
HAIL...1.00IN
WIND...60MPH
$$
WP2 follow-up statements
938
WWUS51 KRNK 171839
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT TUE JUN 17 2014
NCC171-171900-
/O.CON.KRNK.SV.W.0068.000000T0000Z-140617T1900Z/
SURRY NC-
239 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WESTERN SURRY COUNTY...
AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNTAIN
PARK...MOVING EAST AT 5 MPH. VERY HEAVY RAIN...LARGE HAIL...AND
GUSTY WINDS CAN BE EXPECTED.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
DOBSON...
BOTTOM...
MOUNTAIN PARK...
AND STATE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3630 8087 3633 8087 3640 8096 3642 8096
3656 8070 3656 8067 3653 8063 3640 8068
3634 8071
TIME...MOT...LOC 1838Z 282DEG 5KT 3641 8086
HAIL...1.00IN
WIND...60MPH
$$
MBS445
WWUS51 KRNK 171858
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT TUE JUN 17 2014
NCC171-171908-
/O.EXP.KRNK.SV.W.0068.000000T0000Z-140617T1900Z/
SURRY NC-
258 PM EDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR
WESTERN SURRY COUNTY WILL EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
AND FLASH FLOODING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3630 8087 3633 8087 3640 8096 3642 8096
3656 8070 3656 8067 3653 8063 3640 8068
3634 8071
TIME...MOT...LOC 1855Z 331DEG 3KT 3641 8086
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:05 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 12:05 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT TUE JUN 17 2014 .SYNOPSIS... HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY BEFORE BEING SUPPRESSED SOUTHWARD AS AN UPPER TROUGH HEADS EAST TOWARD THE GREAT LAKES BY THE WEEKEND. TYPICAL SUMMER WEATHER TURNS MORE ACTIVE BY WEEKS END AS A WEAK COOL FRONT SAGS IN FROM THE NORTH. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1020 AM EDT TUESDAY... MID AND UPPER LEVEL RIDGING CONTINUES TO BUILD OVER THE SOUTHERN APPALACHIANS...WITH SURFACE HIGH PRESSURE ALONG THE CAROLINA COAST AND A SHARPENING PIEDMONT TROUGH. DEWPOINTS SHOULD AGAIN MIX BACK INTO THE 60S THIS AFTERNOON...AND COMBINED WITH HIGHS WELL INTO THE 90S IN THE PIEDMONT...MLCAPE OF 1000-1500 J/KG IS EXPECTED WITH LITTLE IN THE WAY OF A CAP. HOWEVER...THERE DOESNT APPEAR TO BE ANY DISTURBANCES ROTATING AROUND ANTICYCLONE ALOFT TO AID IN CONVECTIVE INITIATION...SO ISOLATED TO WIDELY SCATTERED STORMS WILL DEVELOP ALONG THE HIGHER TERRAIN AND DRIFT INTO THE PIEDMONT WITH RESULTING COLD POOLS AND WEAK STEERING FLOW. HI-RES WRFS AND HRRR SHOW SOME BETTER FOCUS ALONG THE SOUTHERN BLUE RIDGE AREA WITH A GENERAL SMATTERING TO THE NORTH. HAVE MADE SOME MINOR ADJUSTMENTS TO SHOW THIS AREAL TREND. DCAPE WILL AGAIN BE HIGH SO THE MAIN THREAT FROM AN ISOLATED SEVERE STORM WILL BE DAMAGING WIND GUSTS. ANOTHER HOT/HUMID DAY WITH WESTERN RECORD HIGHS POSSIBLE PER THE CLIMATE SECTION BELOW AS EXPECT HIGHS 1-3 DEGREES WARMER GIVEN SLIGHT 85H WARMING AND PERHAPS A BIT LESS CONVECTION UNDER SUNSHINE. APPEARS ANY EARLY CONVECTION TO QUICKLY FADE PER LACK OF UPPER SUPPORT WITH SKIES TURNING PC TO MOSTLY CLEAR ALLOWING MORE PATCHY FOG LATE UNDER THE RIDGING. LOWS AGAIN BASICALLY IN THE 60S EXCEPT LIKELY STAYING ABOVE 70 IN SPOTS GIVEN MOISTURE AROUND. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 300 AM EDT TUESDAY... TYPICAL SUMMERTIME PATTERN CONTINUES WEDNESDAY. SURFACE HIGH PRESSURE REMAIN JUST OF THE SOUTH CAROLINA COAST. AN UPPER LEVEL HIGH AND AN 850 MB HIGH WILL BE VERTICALLY STACKED AND CENTERED OVER TENNESSEE. LOW LEVEL FLOW WILL INCREASE FROM SOUTHWEST...THEN WEST ON THE NORTH SIDE OF THE 850 MB HIGH. THIS SOUTHWEST TO WEST FLOW WILL PUSH RICH MOISTURE INTO OUR REGION. THE MOISTURE COMBINED WITH DAYTIME HEATING AND THE BEST CAPPING INVERSION WEST OF THE AREA WILL YIELD DAYTIME AND EARLY EVENING SHOWERS AND THUNDERSTORMS INTO WEDNESDAY NIGHT. SWODY2 HAS PLACED THE SLIGHT RISK OF SEVERE STORMS TO OUR NORTH FROM THE GREAT LAKES EASTWARD TO NEW JERSEY WITH THE BEST POTENTIAL FOR STRONGER STORMS INVOF OF WARM FRONT WITH BEST DYNAMICS. WITH WEST WINDS AND 850MB TEMPERATURES AROUND 20 C...HIGH TEMPERATURES WEDNESDAY WILL RANGE THE MID 80S IN THE MOUNTAINS TO THE MID TO UPPER 90S IN THE PIEDMONT. RECORD HIGHS LISTED IN CLIMATE SECTION. NO REAL ESCAPE FROM THE HEAT WEDNESDAY NIGHT AS LOWS WILL BE QUITE MILD WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT. ON THURSDAY...AN UPPER LEVEL TROUGH MOVING INTO NEW ENGLAND WILL SEND A BACKDOOR FRONT TOWARD OUR AREA. THIS WILL RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS THE NORTHWEST. HIGH TEMPERATURES ON THURSDAY WILL REMAIN ABOVE NORMAL WITH VALUES FROM THE LOWER 80S IN THE WEST TO THE MID 90S IN THE SOUTHEAST. FRONTAL BOUNDARY WILL REMAIN ACROSS OUR REGION THURSDAY NIGHT INTO FRIDAY...THEN FRONT LIFTS NORTH AS WARM FRONT FRIDAY NIGHT. USED HPCGUIDE TEMPERATURES FOR FRIDAY AND PLACED THE HIGHEST POPS ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 1230 PM EDT MONDAY... MEDIUM RANGE FORECAST CONTINUES TO LOOK ACTIVE AS UPPER RIDGE FLATTENS WHILE TROUGH MOVES ACROSS THE NRN TIER OF STATES INTO THE GREAT LAKES BY THE END OF THE PERIOD. STAYING CLOSE TO WHAT WE FORECASTED YESTERDAY IN TERMS OF KEEPING POPS IN THE CHANCE RANGE...DUE TO TIMING OF INDIVIDUAL IMPULSES RACING ALONG THE SRN EDGE OF THE WESTERLIES. ALL IN ALL EVEN THOUGH WILL HAVE POPS NO HIGHER THAN 50-55...STILL CONFIDENCE IS HIGH THAT AT LEAST MOST OF THE FORECAST AREA WILL SEE MEASURABLE RAINFALL DURING THIS TIME. WILL BE CONCERNED WITH MESOSCALE CONVECTIVE SYSTEMS AND TRAINING ALONG THE SRN EDGE OF THE WESTERLIES...AND POTENTIAL FOR FLASH FLOODING IF IT TRACKS OVER THE SAME SPOT. STILL TOO EARLY TO MENTION IN THE HWO...BUT BEARS WATCHING. AS THE AIRMASS HEATS UP PRIOR TO THIS...PLENTY OF FUEL TO ADD TO THE PROVERBIAL FIRE ONCE CONVECTION TAKES PLACE...AND WOULD NOT BE SURPRISED AT LEAST FRI-SAT TO SEE SOME SVR STORM THREAT WITH DAMAGING WINDS. CURRENTLY SPC HIGHLIGHTING LOW PREDICTABILITY GIVEN LACK OF SHEAR AND TIMING OF THE WAVES. MODELS DIFFER OVER THE WEEKEND INTO MONDAY WITH THE 00Z ECMWF FASTER NOW WITH FROPA AND SHORTWAVE DIGGING INTO THE EAST BY MONDAY. THIS MODEL HAS BEEN SHOWING INCONSISTENCY SO WILL LEAN TOWARD 00Z GFS/06Z GFS AND WPC FORECAST. THIS WILL KEEP OUR AREA ON THE SOUTH SIDE OF THE FRONT AND KEEP US IN A STICKY AIRMASS. TEMPS WILL BE STAYING ABOVE NORMAL...ALTHOUGH BLOWOFF FROM CONVECTION UPSTREAM AND STORMS OVERHEAD CAN HINDER THE HEAT. OVERNIGHT WILL BE MUGGY WITH LOWS IN THE 60S...NEAR 70 SOUTHEAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1205 PM EDT TUESDAY... A STAGNANT PATTERN IN PLACE WILL KEEP AVIATION CONDITIONS AND TRENDS SIMILAR TO THE PAST 24 HOURS. OVERNIGHT FOG IN VALLEYS AND DUE TO RADIATIONAL COOLING LIFTED QUICKLY THIS MORNING... AND RESULTING VFR CONDITIONS ARE LIKELY TO DOMINATE INTO THIS EVENING... WITH SCT-BKN VFR CUMULUS. ISOLATED TO SCATTERED STORMS ARE STILL LIKELY TO DEVELOP... ALTHOUGH CONFIDENCE IS LOWER THAT ANY ONE TAF AREA WILL BE DIRECTLY IMPACTED... AND WILL STICK WITH VCTS MENTIONS DURING THE MID TO LATE AFTERNOON. THE LATEST HRRR AND RAP MODEL RUNS SHOW CONVECTIVE DEVELOPMENT STARTING NEAR THE BEGINNING OF THE TAF VALID PERIOD... WITH GREATER COVERAGE NEAR LYH/DAN/ROA THAN THE MORE WESTERN SITES OF BCB/BLF/LWB... SO AVIATION INTERESTS ALONG AND EAST OF THE BLUE RIDGE HAVE A SLIGHTLY GREATER CHANCE OF BEING IMPACTED BY LOCALIZED IFR CONDITIONS IN/NEAR STORMS THIS AFTERNOON. INDIVIDUAL UPDRAFTS SHOULD BE FAIRLY SHORT LIVED AND CIRCUMNAVIGABLE GIVEN THE VERY WEAK WIND FIELD AND MARGINAL MOISTURE THROUGH THE COLUMN... BUT LOCALLY ENHANCED WIND GUSTS AND HAIL ARE LIKELY IN AND NEAR ANY STORMS. WITH LOSS OF HEATING... ANY STORMS ARE EXPECTED TO DISSIPATE SOON AFTER 02Z. WITH LITTLE CHANGE IN AIR MASS... EXPECT REMNANT MID CLOUDS LEFTOVER FROM CONVECTION HERE AND UPSTREAM... AND WITH PERSISTENCE RULING... PATCHY FOG IS AGAIN POSSIBLE IN VALLEY AND LOW AREAS 07Z-12Z... MOST LIKELY AT LWB... ALTHOUGH IT MAY BE OF LESSER IMPACT AND SHORTER DURATION GIVEN THE EXPECTED OFFSET PRESENCE OF CONVECTIVE DEBRIS CLOUDS. ONCE ANY FOG LIFTS AND MIXES WED MORNING... VFR CONDITIONS ARE EXPECTED TO RETURN AFTER 13Z AND HOLD THROUGH THE END OF THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION... LOOKING BEYOND 18Z WED... A TYPICAL SUMMER PATTERN IS ANTICIPATED THROUGH THE UPCOMING WEEKEND... WITH THE GREATEST AVIATION THREATS BEING THE SCATTERED DAYTIME CONVECTION AND THE ATTENDANT STRONG VARIABLE/GUSTY WINDS AND POSSIBLE HAIL. COVERAGE APPEARS LOW FOR WED AFTERNOON... MAINLY ISOLATED STORMS AND MORE LIKELY TO AFFECT S/W SITES SUCH AS BLF/BCB/DAN... GIVEN THE DRIER AND MORE STABLE MID LEVELS. A BACKDOOR FRONT WILL DIP SOUTHWARD TOWARD THE AREA THU... AND EXPECT BETTER COVERAGE OF STORMS THU AFTERNOON LASTING THROUGH THU NIGHT AND ON FRI AS WELL. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE BETTER STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF... AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .CLIMATE... LOCATIONS RECORDS (6/17) (6/18) ROANOKE 96/1944 97/1925 LYNCHBURG 96/1944 96/1944 DANVILLE 99/1981 96/2007 BLACKSBURG 88/1994 88/2007 BLUEFIELD 86/2007 90/2007 LEWISBURG 86/1996 88/2007 && .EQUIPMENT... THE NOAA WEATHER RADIO TRANSMITTER AT MOUNT JEFFERSON REMAINS OFF THE AIR THIS MORNING. THIS IS STATION WNG588 ON A FREQUENCY OF 162.525 MHZ. TECHNICIANS WILL BE RETURNING TO THE SITE THIS MORNING WITH EXPECTATION OF A RETURN TO SERVICE AS EARLY AS THIS AFTERNOON. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JH/BLS SHORT TERM...KK LONG TERM...WP AVIATION...HARTFIELD CLIMATE...JH EQUIPMENT...JH/WP
Hazardous weather outlook, Jun 17, 3:23 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 323 AM EDT TUE JUN 17 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-180730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 323 AM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A THREAT OF STORMS EACH DAY...INCREASING IN COVERAGE BY THE WEEKEND. EACH DAY...THERE WILL BE A THREAT OF A STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 2:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT TUE JUN 17 2014
NCZ003-171845-
SURRY NC-
201 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOUNTAIN PARK...MOVING TO THE SOUTHEAST
AT 5 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN PARK...
DOBSON...
BOTTOM...
AND STATE ROAD.
LAT...LON 3627 8082 3631 8087 3633 8087 3634 8089
3636 8090 3637 8093 3640 8096 3641 8096
3650 8079 3640 8064
TIME...MOT...LOC 1759Z 331DEG 4KT 3639 8085
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:01 PM EDT | Special Weather Statement | RNK | Surry | 44 min |
| Jun 17, 2:51 PM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
| Jun 17, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 50 min |
| Jun 17, 3:03 PM EDT | Special Weather Statement | RNK | Surry | 57 min |
| Jun 17, 3:48 PM EDT | Special Weather Statement | RNK | Watauga | 42 min |
| Jun 17, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 51 min |
| Jun 17, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Yadkin | 55 min |
| Jun 17, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 65 min |
| Jun 17, 5:29 PM EDT | Special Weather Statement | RNK | Rockingham | 31 min |
| Jun 17, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 58 min |
| Jun 17, 6:00 PM EDT | Special Weather Statement | RNK | Yadkin | 60 min |
| Jun 17, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 54 min |
| Jun 17, 6:25 PM EDT | Areal Flood Advisory | RNK | Wilkes, Yadkin | 4 hr |
| Jun 17, 6:31 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 59 min |
| Jun 17, 6:37 PM EDT | Special Weather Statement | RNK | Rockingham | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.